Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 82, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2000, 12:47 PM CDT for McLean County, Sheridan County, North Dakota. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 6, 2000, 12:47 PM CDT (17:47 UTC)
- Expired
- Jul 6, 2000, 1:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties McLean County, ND, Sheridan County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 1:15 PM CDT | Hail 0.88 | Turtle Lake, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
902 WUUS53 KBIS 061747 SVRBIS NDC055-083-061830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1247 PM CDT THU JUL 6 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA NORTHWESTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 130 PM CDT * AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF BUTTE...OR ABOUT 43 MILES SOUTHEAST OF MINOT...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUTTE AT 110 PM CDT LAT...LON 4777 10095 4759 10089 4765 10028 4790 10036
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:55 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 6, 9:55 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 955 AM CDT THU JUL 06 2000 TSTM NR KISN AT 15Z WL CONTINUE TO MOVE ENE TO NORTH OF KMOT BY MID AFTN. VSBL SATL LOOP SHOWED A LINE MID LVL ACCAS FROM KMLS-KMOT WITH THE STORM REMAINING NORTH OF LINE. KBIS 88D SHOWED DEEP SE FLOW FEEDING STORM BUT ATMOS IS ONLY MARGINALLY UNSTABLE ACCORDING TO MSAS. DO NOT EXPECT ANY SVR WX UNTIL THE FIREWORKS REALLY BEGIN TONIGHT (REFERENCE SPC DAY 1 OUTLOOK). WL ADD MENTION OF SVR STORMS TO FCST TGT. OTHERWISE...NO MAJOR CHANGES TO GOING FORECAST. .BIS...NONE. NOAH
In the hours before
Local storm report, Jul 6, 10:54 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1054 AM CDT THU JUL 06 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0101 AM 16 SW RHAME ND 1.75 INCH HAIL
07/06/00 BOWMAN REPORTED BY EMERGENCY
MANAGEMENT. SEVERAL
FARM HOUSES WITH DAMAGE
TO SIDING AND BROKEN
WINDOWS.
0101 AM 16 SW RHAME ND 60 MPH TSTM GUST
07/06/00 BOWMAN REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:24 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 66 min |
| Jul 5, 10:27 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 63 min |
| Jul 6, 12:39 AM CDT | Severe Thunderstorm Warning | BIS | Bowman | 51 min |
| Jul 6, 2:43 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 47 min |
| Jul 6, 4:40 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 50 min |
| Jul 6, 5:28 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 47 min |
| Jul 6, 6:47 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.